Share Facebook
Crohn's Disease Forum » General IBD Discussion » Is this a side effect of Azathioprine - phone doctor?


02-20-2017, 07:09 AM   #1
Oz lady
 
Join Date: Feb 2017

My Support Groups:
Is this a side effect of Azathioprine - phone doctor?

I started 100mg Azathioprine just before xmas. I should be on 200mg but because my liver results are not great, I am still on 100mg and so far everything seems to be ok....no apparent side effects.

However, for the last 4 day my eyes have been sore and itchy and the skin around them and my forehead has been itchy, but look normal. I have developed a swelling between my eyes, on the bridge of my nose approx 2cm x 2cm (started just like a small spot). Now tonight, I started to take my make up off with a wipe and found a small swelling under the skin on my face at my ear and under my jaw feels tender. Any idea whats going on?
02-20-2017, 10:22 AM   #2
shamrock15
Forum Monitor
 
Join Date: Apr 2011
Location: ottawa, Ontario

My Support Groups:
You could have a skin infection of some sort. If you have never experienced this before, it would be worth following up on it. Remember that aza does affect your immune response, so it is worth checking.
02-20-2017, 01:27 PM   #3
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: York, United Kingdom

My Support Groups:
Could be.

The last couple of years I've had spots this time of year and that sounds to me similar to what you describe. I suspect vitamin D in my case as taking some seemed to help and in summer there were no such problems. Though if you're in OZ then obviously not.

I'm also on 100mg after my liver results were out of range.
__________________
Diagnosed May 2014
20cm Terminal Ileum and Ileocaecal resection July 2014
125mg Azathioprine
02-20-2017, 08:30 PM   #4
Oz lady
 
Join Date: Feb 2017

My Support Groups:
I don't remember ever having symptoms like this before. My "normal" liver results are usually a bit higher ( go up and down all the time) but recently they are higher than my normal.

My skin feels like it's sunburnt...but it's not - around eyes, forehead and top of scalp.

My local pharmacist is great so will have a chat with them today when I'm in before I phone my gastro doc.
02-20-2017, 08:39 PM   #5
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Please call your Doctor
Not just the pharmacist
Your doc prescribed you the meds and can tell you when you need to be concerned but they need to know
You are not bothering them
You when have skin swelling and sunburned itching from taking a med. the doctor who prescribed the medicine needs to know
__________________
DS - -Crohn's -Stelara -mtx-IVIG
02-21-2017, 04:12 AM   #6
karj
Senior Member
 
Join Date: May 2011
Location: Ireland

My Support Groups:
Probably safer to call the doctor alright, it could be suppressing you too much. I am on 6mp since Christmas and for about a week my eyes were itchy and red and I was waking up with all yellow scum around them, but none of the swelling you describe. Mine settled after a week I think I was just adjusting to the new medication but since you were already on a higher dose, might be better to check it out.
__________________
40mg humira weekly
50mg mercaptuprine daily
02-21-2017, 07:00 AM   #7
Pug Gamer
Senior Member
 
Pug Gamer's Avatar
 
Join Date: Jan 2016
Location: United Kingdom
Im on 150mg of aza and it definitely has affected my skin, not hugely but its definitely dryer and more sensitive to cold weather. Maybe its kicked off a sensitivity for you. I would call GP or IBD nurse. They might want to do a blood test asap just to check. If its normal i would see your GP.
02-21-2017, 09:36 AM   #8
Oz lady
 
Join Date: Feb 2017

My Support Groups:
Today, I phoned my Gastro doc re my problems. She went through a few things with me but advised me to go to my GP. I went to the walk-in clinic and he said that it looked like an infection and prescribed antibiotics.

If nothing improves by Thurs, I have to contact my Gastro again.
02-21-2017, 10:24 AM   #9
Oz lady
 
Join Date: Feb 2017

My Support Groups:
Today, I phoned my Gastro doc re my problems. She went through a few things with me and advised me to go to my GP. I went to the walk-in clinic and he said that it looked like an infection and prescribed antibiotics.

If nothing improves by Thurs, I have to contact my Gastro again.

If these are the problems on half my dose, it's a bit scary thinking about when I will be on the correct dose of 200mg.
02-25-2017, 02:12 AM   #10
Oz lady
 
Join Date: Feb 2017

My Support Groups:
A little update.

I went to my own GP 2 days after seeing the walk in doc. He took one look at me and told me I had Shingles!!! And to stop the antibiotics. It is affecting the left side of my face - scalp, eye, glands. I only have a few spots at my eye and on my nose. I am on meds and will go back to my GP next week. He also took blood. I have informed my Gastro doc.

My query is....me and my parents don't ever remember me having chickenpox, ever. But, one of my friends had been visiting and staying for a while and she develpoed Shingles. I don't feel ill but the itching is intense.
Reply

Crohn's Disease Forum » General IBD Discussion » Is this a side effect of Azathioprine - phone doctor?
Thread Tools


All times are GMT -5. The time now is 06:20 AM.
Copyright 2006-2017 Crohnsforum.com